Alert archive / Maine / Gale Warnings in 2011
Gale Warning 33, NWS Gray, ME
NWS Gray, ME issued this gale warning at Nov 10, 2011, 3:17 PM EST. It took effect at Nov 11, 2011, 12:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2011, 3:17 PM EST (20:17 UTC)
- In effect from
- Nov 11, 2011, 12:00 PM EST
- Expired
- Nov 11, 2011, 11:19 PM EST
- In force
- 11 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
590 WHUS71 KGYX 102017 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 317 PM EST THU NOV 10 2011 ...GALE FORCE WINDS ARE LIKELY TO DEVELOP FRIDAY MORNING AND CONTINUE THROUGH MOST OF FRIDAY NIGHT... .LOW PRESSURE WILL INTENSIFY AS IT MOVES INTO THE MARITIMES ON FRIDAY. A STRONG WEST NORTHWEST FLOW WILL DEVELOP IN THE WAKE OF THIS STORM CAUSING WINDS TO REACH GALE FORCE LATE FRIDAY MORNING AND CONTINUE THROUGH THE DAY AND MUCH OF FRIDAY NIGHT. WIND GUSTS COULD REACH AS HIGH AS 45 KNOTS. ANZ150>154-111130- /O.UPG.KGYX.GL.A.0011.111111T1500Z-111112T0800Z/ /O.NEW.KGYX.GL.W.0033.111111T1500Z-111112T0800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 317 PM EST THU NOV 10 2011 ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 3 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 3 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
305 WHUS71 KGYX 110803 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 303 AM EST FRI NOV 11 2011 ...WIND GUSTS TO GALE FORCE POSSIBLE TODAY... .AS LOW PRESSURE MOVES THROUGH THE GULF OF MAINE... WEST TO NORTHWEST WINDS BEHIND THE LOW AND ITS COLD FRONT WILL GUST TO NEAR GALE FORCE THIS AFTERNOON AND EVENING. ANZ150>154-112315- /O.EXT.KGYX.GL.W.0033.111111T1700Z-111112T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 303 AM EST FRI NOV 11 2011 ...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 4 AM EST SATURDAY... * WINDS...WEST TO NORTHWEST WINDS WILL GUST TO 35 TO 40 KT THIS AFTERNOON AND EVENING. * SEAS...SEAS WILL RISE TO 7 TO 10 FEET... WITH THE HEIGHTS SEAS FURTHER FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
827 WHUS71 KGYX 112330 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 630 PM EST FRI NOV 11 2011 ...WIND GUSTS TO GALE FORCE EXPECTED TONIGHT... .AS LOW PRESSURE MOVES THROUGH THE GULF OF MAINE... WEST TO NORTHWEST WINDS BEHIND THE LOW AND ITS COLD FRONT WILL GUST TO NEAR GALE FORCE THIS AFTERNOON AND EVENING. ANZ151-153-120900- /O.CAN.KGYX.GL.W.0033.000000T0000Z-111112T0900Z/ /O.NEW.KGYX.SC.Y.0088.111111T2330Z-111112T0900Z/ PENOBSCOT BAY-CASCO BAY- 630 PM EST FRI NOV 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 20 KT WITH GUSTS TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-152-154-120900- /O.CON.KGYX.GL.W.0033.000000T0000Z-111112T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 630 PM EST FRI NOV 11 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
367 WHUS71 KGYX 120419 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1119 PM EST FRI NOV 11 2011 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE COASTAL WATERS THROUGH SATURDAY... .A WESTERLY FLOW AROUND THE BACKSIDE OF A DEPARTING LOW PRESSURE SYSTEM WILL CONTINUE TONIGHT. WINDS WILL BECOME SOUTHWEST ON SATURDAY. ANZ150-152-154-121930- /O.CAN.KGYX.GL.W.0033.000000T0000Z-111112T0900Z/ /O.EXB.KGYX.SC.Y.0088.000000T0000Z-111112T2300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1119 PM EST FRI NOV 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...SEAS 5 TO 8 FEET ALONG THE OUTER WATERS...DROPPING TO 4 TO 6 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-121930- /O.EXT.KGYX.SC.Y.0088.000000T0000Z-111112T2300Z/ PENOBSCOT BAY-CASCO BAY- 1119 PM EST FRI NOV 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...WINDS 15 TO 20 KT...WITH A FEW GUSTS TO 30 KT. * WAVES...SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Nov 10, 3:01 PM EST, 16 minutes earlier.
Area forecast discussion, Nov 10, 3:01 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
301 PM EST THU NOV 10 2011
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT AS LOW PRESSURE MOVES
NORTHEAST THROUGH THE GULF OF MAINE. LOW PRESSURE WILL SHIFT INTO
THE MARITIMES ON FRIDAY AS A RIDGE OF HIGH PRESSURE BUILDS IN FROM
THE WEST. HIGH PRESSURE WILL BE QUICKLY FOLLOWED BY A WARM FRONT
ON SATURDAY. HIGH PRESSURE WILL HOLD OFF THE EAST COAST ON SUNDAY
AS A COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL
CROSS THE REGION LATE SUNDAY NIGHT AND EARLY MONDAY. A SECONDARY
COLD FRONT WILL APPROACH FROM THE WEST MONDAY NIGHT AND WILL CROSS
THE AREA ON TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
RAINFALL WILL BE HEAVY AT TIMES THIS EVENING ACROSS PORTIONS OF
NEW HAMPSHIRE AND WESTERN MAINE AS AN AREA OF LOW PRESSURE
DEVELOPS OVER SOUTHERN NEW ENGLAND ALONG A COLD FRONT PUSHING IN
FROM THE WEST. MUCH OF SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE
ALREADY EXPERIENCING LIGHT TO MODERATE RAINFALL WITH MORE PUSHING
INTO SOUTHERN NEW ENGLAND EARLY THIS AFTERNOON. THIS WILL CONTINUE
NORTHWARD THROUGH THE EVENING HOURS WHEN THE BULK OF PRECIP WILL
FALL ACROSS THE FORECAST AREA. MODELS HAVE BEEN FAIRLY CONSISTENT
IN CRANKING OUT GENERALLY 1 TO 2 INCHES ACROSS THE REGION BY
FRIDAY MORNING. NOT ANTICIPATING ANY FLOOD PROBLEMS AT THIS TIME
BUT THE SITUATION WILL NEED TO BE MONITORED THROUGH THE OVERNIGHT.
EXPECT STEADY RAIN TO TAPER TO SHOWERS TOWARD FRIDAY MORNING AS
LOW PRESSURE LIFTS NORTHEAST INTO THE BAY OF FUNDY AND INCREASING
NORTHWEST FLOW ACROSS THE REGION BEGINS TO DRY THINGS OUT. SHOULD
BE A RELATIVELY MILD NIGHT WITH LOWS RANGING THROUGH THE 40S.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
UPPER TROUGH WILL CROSS THE REGION ON FRIDAY KEEPING SKIES MOSTLY
CLOUDY WITH A CHANCE OF SHOWERS...ESPECIALLY IN THE MOUNTAINS.
COLDER AIR PUSHING IN BEHIND THE FRONT WILL GRADUALLY CHANGE RAIN
SHOWERS OVER TO SNOW SHOWERS DURING THE AFTERNOON IN THE NORTH.
STRONG DOWNSLOPING WILL RESULT IN GRADUALLY DIMINISHING CLOUDS
DOWNWIND OF THE MOUNTAINS FRIDAY AFTERNOON AS THE THE UPPER TROUGH
AXIS PUSHES EAST OF THE FORECAST AREA. SHOULD SEE HIGH
TEMPERATURES DURING THE MORNING HOURS WITH READINGS REMAINING
STEADY OR SLOWLY FALLING DURING THE AFTERNOON.
WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST FRIDAY
NIGHT. PERSISTENT NORTHWEST FLOW WILL KEEP THE CHANCE OF SNOW
SHOWERS GOING IN THE MOUNTAINS THROUGH THE EVENING HOURS BUT THE
REMAINDER OF THE FORECAST AREA SHOULD SEE A DRY AND BREEZY NIGHT.
WARM FRONT APPROACHING FROM THE WEST WILL BRING INCREASING CLOUDS
AND A BETTER CHANCE OF SNOW SHOWERS TO NORTHWEST ZONES AFTER
MIDNIGHT. LOOKING FOR OVERNIGHT LOWS FROM THE LOWER 20S IN THE
NORTH TO THE LOWER 30S IN THE SOUTH.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
WARMER AIR RETURNS ON SATURDAY AND THIS MAY CREATE SOME CLOUDINESS
AND PERHAPS SOME LGT SHOWERS ACROSS THE MORE NRN ZONES. PRCP WILL
BE LIMITED AS AN UPR LVL RIDGE IS BUILD OVER THE NE TO OFFSET THE
WARM AIR ADVECTION. ON SUNDAY THE WARM AIR IS IN PLACE AS A BROAD
SW FLOW FROM THE SFC TO H5 SETS UP OVER THE ENTIRE REGION. ANY
SHOWERS WILL BE LIMITED TO THE MORE NRN ZONES WHICH WILL BE CLOSER
TO A WEAK UPR LVL IMPULSE AND HIGHER VALUES OF RH. AN UPR LVL TROF
SWINGS THRU ALONG WITH A FRONTAL BOUNDARY SUNDAY NGT INTO MONDAY
BRINGING A CHC OF SHOWERS TO THE FCST AREA. A SECOND UPR LVL
SYSTEM AND SFC FNT MOVE THRU MONDAY NGT INTO TUESDAY CONTINUING
THE CHC OF SHOWERS. A SFC LOW MOVES TO OUR S ON WEDNESDAY BRINGING
YET ANOTHER CHC OF PRCP. MOST PRCP WILL FALL AS RAIN THOUGH SNOW
IS PSBL OVER N/MT AREAS SATURDAY INTO SATURDAY NGT AND AGAIN
MONDAY NGT INTO TUESDAY. SNOW PSBL ALL AREAS TUESDAY NGT AND
WEDNESDAY. QPF AMOUNTS AND ESPECIALLY ANY SNOW AMOUNTS WILL NOT
BE VERY HIGH THRU THE LONG TERM.
GENERALLY USED GFS40...GFS QPF AND BLEND OF MAV/MET MOS FOR
SATURDAY AND SATURDAY NGT. USED GMOS FOR REST OF THE LONG TERM
FCST...EXCEPT USED A BLEND OF GFS AND MEX MOS GUIDANCE FOR MAX AND
MIN TEMPS DUE TO COLD BIAS IN GMOS.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...IFR/LIFR CEILINGS AND MVFR/IFR VSBY THROUGH
MIDNIGHT...IMPROVING TOWARD DAYBREAK ON FRIDAY. AREAS OF MVFR
CEILINGS...MAINLY IN THE NORTH ON FRIDAY. VFR ELSEWHERE. GENERALLY
VFR FRIDAY NIGHT.
LONG TERM /SATURDAY THROUGH TUESDAY/...TAF SITES WILL BE VFR
SATURDAY THRU SUNDAY THEN SCT SHOWERS MAY RESULT IN MVFR TO PSBL
IFR SUNDAY NGT THRU TUESDAY.
&&
.MARINE...
SHORT TERM...GALE WARNING IN EFFECT FRIDAY MORNING THROUGH FRIDAY NIGHT.
LONG TERM /SATURDAY THROUGH TUESDAY/...SCA CONDITIONS, BOTH WINDS
AND SEAS, PSBL SATURDAY AND AGAIN SUNDAY NGT AND MONDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WARNING FROM 10 AM FRIDAY TO 3 AM EST SATURDAY FOR
ANZ150>154.
&&Hazardous weather outlook, Nov 10, 3:03 PM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 303 PM EST THU NOV 10 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-112015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 303 PM EST THU NOV 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-112015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 303 PM EST THU NOV 10 2011 ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 3 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.